Augmentation : Hi after discussion with... - Restless Legs Syn...

Restless Legs Syndrome
12,196 members7,756 posts

Augmentation

Hi after discussion with my gp I have started to reduce my Pramipexole dosage. In my first week after being on max dose of .52mg twice a day giving a weekly toatal of7.28mg I have reduced my intake to 7.10mg its a small amount but I have been told to take it v slowly! I have had two bad nights so far but managing just any advice would be welcome

12 Replies
oldestnewest

Avoid any possible triggers-- written at large on this site.

Take vit C.

Check your ferritin. Should be over 100.

Keep fit.

Go slow.

☠️😎

1 like
Reply

I’m going through withdrawal right now. The OxyContin that I started while tapering off mirapex along with medical marijuana saved my sanity. I hope it’s legal where you are. Good luck. You found the perfect place for info & support.

3 likes
Reply

Hoochy, it is very hard.

However, if the reduction in dose becomes completely unbearable, which it may, do not be afraid to ask for an opioid to help you through.

It takes a long time to get all that stuff out of your system, and to return to your baseline Pre-Prami. Your brain will scream blue murder for its fix, so get all the help you can.

The effort is worth it, well done for your courage!

1 like
Reply

Don't feel negative about asking for opioids. What you're going to be going through is exactly the sort of distress that opioids are made for. Good luck!

Reply

Hi, I recently came off Ropinirole which is very similar to Pramipexole. It was difficult and Tramadol helped a lot, but I do feel better now. I had not realised how nauseous I felt most of the time on that tablet. I used to take so much ginger, in any form I could, to try and counteract nausea!

I am now on Pregabalin, and although having ups and downs there are more and more good nights than bad. Also hardly any daytime symptoms, and no nausea! I feel alive again.

Thanks to all on this site who encouraged me to get off Ropinirole ( because of augmentation) and continue to listen and help fellow sufferers. We all need each other to keep living through rls.

2 likes
Reply

I am also trying to come off Pramipexole, only on lowest dose. Dr suggested I take it every other day for a week then every third day, then stop completely. She couldn’t suggest anything to take to help me. On day two after not taking tablet I unfortunately had to have a tooth out which then led to a hole being left in my sinus cavity, awaiting hospital appointment to correct it. Instead of being able to cope with this I went into total melt down, panic attacks etc., no proper sleep for 2 nights made everything worse. Today after having taken tablet 2 nights in a row I am wondering was I suffering from withdrawal symptoms? I feel much brighter and ready to cope. I still want to come off but feel I might to need slow everything down till after hospital visit. I am thinking either take two nights stop one night and so on, or half a tablet a night every night. I would welcome advice ,

Reply

Sorry to hear about your dental issue, sounds very unpleasant.

Having weaned off it too (0.088mg x1 at night) I would not suggest alternate nights but slowly reduce by cutting tablets a quarter at a time maybe a quarter a week?

Try some paracetamol and codeine if you can take it, lots on here have prescribed low dose opioids to help them through the process.

Good luck

Reply

Thanks for your reply feeling a bit muddled still do you mean cut one tablet into quarters and take a quarter of a tablet one night a week to begin with. I am on 1 0.88 tablet now every night.

Reply

Yes, reduce dose by a bit of tablet at a time. Take the reduced dose then for several nights, maybe a week before reducing it more.

If you just stop you may well have horribly jumpy legs all night , wouldn’t recommend it!!

Search dopamine agonist withdrawal

All the best

1 like
Reply

I agree, think you need to continue taking every day but cut down the dose.

My experience is if I miss a dose, usually because I get distracted by events - NO sleep at all that night. I am so paranoid about missing a dose, I have set an alarm on my phone for it. If I go abroad, I make sure I have at least 1 1/2 times what I need and carry them on my person in the plane.

I don't miss a dose very often, but the total sleepless night happens every time.

The half life (time it takes for half the dose to leave your blood) is fairly short. However it can stay in your system for quite a while because it disappears "asymptotically" i.e. It takes so much time for half to disappear, then the same time for half the rest to disappear (= 1/4), then same time for half the rest (= 1/8) and so on

If you take it every day it only goes so low before you top it up again. Only every other day and it goes even lower, which produces a bigger yoyo effect and I think this might make withdrawal symptoms worse.

Anyway I couldn't do it that way.

I'm currently cutting mine down a quarter of a tab at a time. So I first reduced by one quarter of a tab, i.e. took the other 3/4. I' did that for a month. Then I reduced by another 1/4, i.e. Took only half the tab. Then next month only take a quarter of a tab.

You need a really sharp knife or you can buy a pill cutter, I recently found out. Ebay, Amazon or Boots!

I hope you get it.

Also, don't be too hesitant to take something else to help, just be careful. I'm prescribed Gabapentin for something else which might be helping. If insomnia gets too bad, I have some Zopiclone.

A lot of people recommend an opiate which may work, but I think over the counter opiates like paracetamol and codeine doesn't have enough codeine in it. Best also. If you use an opiate to get a prescribed one and take it ONLY as instructed.

Good luck

Reply

Thank you so much for the advice I have taken 3/4 of a tablet every night for nearly a week and I haven't had any problems, legs feel even better than while i was on 1 tablet a day. Going to keep it at this rate until after my holiday (about 4 weeks.) then cut down to 1/2 tablet a night. If only my doctor had known more about withdrawal effects.

Reply

I just went to my Dr. today and I am going to wean myself off Pramipexole . She said to cut the pills in half for a week and then stop. I think this is a bad idea. I am going to do half for 2 weeks and then 1/4 for 2 weeks. I dread doing it but I have put on 40 pounds and all I do is eat all night because I can't sleep. I read some people said it was hell to get off. I have been taking Pramipexole for at least 5 years.

Reply

You may also like...